Alert archive / California / Flash Flood Warnings in 2025

Flash Flood Warning 35, NWS San Diego, CA

December 24, 2025San Bernardino County, California

NWS San Diego, CA issued this flash flood warning at Dec 24, 2025, 11:03 AM PST for San Bernardino County, California. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 24, 2025, 11:03 AM PST (19:03 UTC)
Expired
Dec 24, 2025, 4:00 PM PST
In force
5 hr
Issued by
NWS San Diego, CA
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County San Bernardino County, CA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 7.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2025-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2025-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 345 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
806 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
345 m²/s²
0-3 km storm-relative helicity
454 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

824 
WGUS56 KSGX 241903
FFWSGX
CAC071-250000-
/O.NEW.KSGX.FF.W.0035.251224T1903Z-251225T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Diego CA
1103 AM PST Wed Dec 24 2025

The National Weather Service in San Diego has issued a

* Flash Flood Warning for...
  San Bernardino County in southern California...

* Until 400 PM PST.

* At 1103 AM PST, While a lull in heavy rainfall in the mountains 
  has decreased runoff from Sheep Creek into the high desert, heavy 
  rainfall is expected to re-intensify across the mountains in the 
  next hour, likely to result in additional flooding of low water 
  crossings over Sheep Creek in the High Desert into the 
  afternoon.Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Life threatening flash flooding. Heavy rain producing
           flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Victorville, Adelanto, Pinon Hills, El Mirage and Phelan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Remain alert for flooding even in locations not receiving rain. 
Arroyos, streams, and rivers can become raging killer currents in a 
matter of minutes, even from distant rainfall.

&&

LAT...LON 3440 11750 3441 11766 3470 11767 3467 11746

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.25-0.5 INCHES IN 1 HOUR

$$

Munyan
1 follow-up statement
836 
WGUS76 KSGX 242359
FFSSGX

Flash Flood Statement
National Weather Service San Diego CA
359 PM PST Wed Dec 24 2025

CAC071-250009-
/O.EXP.KSGX.FF.W.0035.000000T0000Z-251225T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
359 PM PST Wed Dec 24 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 4 PM PST THIS AFTERNOON FOR 
SAN BERNARDINO COUNTY...

The heavy rain has ended for portions of the western High Desert 
including along Sheep Creek. Scattered light showers may continue 
for the next few hours. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.


&&

LAT...LON 3467 11746 3440 11750 3441 11766 3456 11766
      3456 11767 3470 11767

$$

CO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Dec 24, 8:57 AM PST, 2 hours 6 minutes earlier.

Area forecast discussion, Dec 24, 8:57 AM PST, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
857 AM PST Wed Dec 24 2025

.SYNOPSIS...
Heavy rain will move southward across the area today along with a
slight chance of thunderstorms. The heavy rain will decrease from
the northwest this evening with scattered showers continuing
through Christmas Day. Another round of more widespread showers is
expected for Thursday night and Friday. Gusty south winds will
continue through this evening with gusts to 40 mph near the coast
and to 55 to 75 mph along the desert slopes of the San Bernardino
County mountains. Snow levels above 9000 feet this morning will
fall to around 6500 to 7500 feet on Thursday and Thursday night,
then fall to around 5500 feet for the weekend. Chances for showers
will decrease for the weekend, then may increase again around
Wednesday and Thursday of next week.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Aviation/beaches/marine discussion was updated 830 AM 12/24/25.

Key Points:

* Widespread moderate to heavy rainfall today into this evening
  with the potential for roadway flooding and localized flash
  flooding from the coast to deserts. Rapid rises in small streams
  and increased flow in main stem rivers expected.

* There is a High Risk for flash flooding through this evening for
  for the San Bernardino County mountains and adjacent foothill
  areas of the Inland Empire, flash flooding that could result in
  damaging and potentially life-threatening flash flooding, mud
  slides, and debris flows.

* Gusty south winds will strengthen this morning and continue into
  the evening with gusts to 45 mph near the coast and to 55 to 75
  mph along and below the desert slopes of the San Bernardino
  County mountains. Make sure to secure outdoor furniture. Tree
  damage is possible.

* Scattered showers will continue on Christmas Day with another
  round of more widespread showers some time during Thursday night
  and Friday. Snow levels will lower to around 7000 feet for
  Thursday into Thursday evening, then lower to around 6000-6500
  feet by late Friday creating slick conditions on mountain
  highways.

* There is the potential for another storm system around New
  Year's Eve and New Year's Day, but confidence is extremely low
  with regards to timing.

.SHORT TERM (Today through Friday)...
Movement of the heavier and widespread rainfall toward
southwestern California has slowed overnight. However, the heavier
rainfall will begin to spread into Orange and southwestern San
Bernardino Counties around dawn, then move slowly east and south
during the day, then move more quickly eastward during the
evening. A Flood Watch continues for all of southwestern
California today with the highest risk for flash flooding for the
San Bernardino County mountains and adjacent foothill areas of the
Inland Empire.

A High Wind Warning continues for the San Bernardino County
mountains and adjacent high desert into Thursday afternoon. The
strongest winds are expected through this afternoon along and near
the desert slopes of the mountains. The strongest gust overnight
has been 91 mph at Burns Canyon on the northeast slopes of the San
Bernardino Mountains. That gust occurred around 11 PM Tuesday.
Winds will strengthen along the coast this morning with gusts to
around 45 mph near the coast from late morning through the
afternoon.

Scattered showers will continue through Christmas Day with
additional rainfall mostly one-quarter inch or less, though
locally one-half to one inch on the coastal slopes to the west of
the Cajon Pass.

Another round of more widespread showers is expected to move
southward across the area for Thursday night and Friday, though
with some differences in timing and amounts.

&&

.LONG TERM (Saturday through Tuesday)...
Chances for showers will decrease over the weekend and be lowest
on Sunday with the chance for measurable precipiation on Sunday
around 10 to 15 percent.

A cutoff low pressure system may develop well to the southwest of
the area by early next week, possibly moving toward the area
during the middle and latter part of next week. That would
increase chances for precipitation to spread into the area from
the south around Wednesday and Thursday of next week, New Year's
Eve and New Year's Day.

&&

.AVIATION...
241630Z...BKN-OVC clouds 2000-5000 ft MSL across Southern California
will slowly continue to lower as the storm system moves in from the
west. SCT -SHRA is bringing intermittent vis 3-5 SM and lowered
cigs. South to southeast winds gusting 20-35 kts over waters and
through the coastal basin through 00-03Z Thu before slowly
diminishing through 12Z. 35-55 kt gusts widespread downwind of mtns
and into the High Desert through the period with gusts locally to 65
kts through passes. Strong up/downdrafts downwind of mtns,
especially into the High Desert.

The main band of precipitation is currently just west of the area.
This band will move across Orange County and western Inland Empire
18-22Z and and push through San Diego County and areas east,
thereafter. This will bring a few hours of moderate to heavy
precipitation with vis reductions 1-3 SM and cigs locally as low as
500-700 ft MSL. Embedded thunderstorms with lightning, heavy rain,
and erratic winds are also possible through the region today.
Widespread precipitation will give way to sct SHRA in the wake of
the main band and winds will gradually decrease. BKN-OVC low clouds
will continue to vary freq through the period with a variety of
cloud layers 1000-5000 ft. SHRA becoming more isolated after 12Z Thu
with low clouds becoming more SCT through the coastal basin 15-18Z.

&&

.MARINE...
Southerly winds will continue to increase this morning to gale
force, with wind gusts upwards of 35 kts. This will bring steep
combined seas of 6-9 feet. Periods of moderate to heavy rain today
will lead to areas of poor visibility and thunderstorms will be
possible over the open waters. Some of these may contain gusty
winds, and a waterspout or two will be possible. Winds diminish
slightly late today, but winds and seas will remain hazardous to
small craft through early Thursday morning.

South to southwest winds strengthen slightly again late Thursday
into Friday, with gusts intermittently exceeding 20 kts. Winds then
turn northwest and gradually decrease late Friday into Saturday.

&&

.BEACHES...
Strengthening south winds today will lead to elevated surf 5 to 8
feet with sets to 9 feet, highest for south-facing beaches. This
will lead to hazardous swimming conditions. Minor tidal overflow for
south-facing beaches is also possible from a combination of winds
and elevated surf today, especially during high tide this morning.
Additionally, there is a slight chance for thunderstorms, which
would bring dangerous lightning.

Winds diminish along with surf late today, but more breezy winds
along with large fresh swell will lead to surf building again Friday-
Saturday, especially for west-facing beaches. A Surf Advisory is in
effect from tonight to Saturday afternoon.

&&

.HYDROLOGY...

A High Risk for flash flooding continues for the San Bernardino
County mountains and adjacent foothill areas of the Inland Empire
from 4 AM today to 4 AM Thursday with the greatest risk through
through early evening with a greater risk for damaging and
potentially life-threatening flash flooding. A Moderate Risk for
flash flooding extends southward from the High Risk area into far
northern San Diego County.

More widespread and heavier rainfall will begin to spread into
Orange and southwestern San Bernardino Counties around 6 AM, then
move slowly east and south during the day, then move more quickly
eastward during the evening.

For Orange and southwestern San Bernardino Counties through
tonight, rainfall will range from 1.5 to 2.5 inches near the coast
to 6 to 8 inches in the mountains with local amounts exceeding 10
inches in the eastern San Gabriel Mountains. Amounts will decrease
from north to south with amounts across far southern San Diego
County ranging from around one inch near the coast to 1.5 to 2
inches in the mountains. For the high desert, 1.5 to 2.5 inches is
expected with as much as 3 to 5 inches in the desert foothill
areas below Wrightwood. For the lower deserts, one-quarter to one-
half inch is expected.

The highest rainfall rates today are expected on the coastal
slopes of the San Bernardino County mountains today. For the
eastern San Gabriel Mountains, rainfall rates to one-half inch per
hour are expected to begin by dawn with several hours of rainfall
rates around 1 inch per hour between 8 AM and 4 PM with rainfall
rates to around one-half inch per hour continuing until early this
evening. For the San Bernardino Mountains, rainfall rates of
around one-half inch per hour will begin by late morning and
continue through the afternoon, locally to around one inch per
hour during the afternoon.

Scattered showers will continue through Christmas Day with
additional rainfall mostly one-quarter inch or less, though
locally one-half to one inch on the coastal slopes to the west of
the Cajon Pass.

Another round of more widespread showers is expected to move
southward across the area for Thursday night and Friday, though
with some differences in timing and amounts. For Orange and
southwestern San Bernardino Counties for Thursday night and Friday,
rainfall could range from 0.5 to 1 inch near the coast to 1.5 to
2.5 inches in the mountains with locally greater amounts. Amounts
will decrease from north to south with amounts across far
southern San Diego County around one-third inch. For the high
desert, 0.25 to 0.50 inch is expected with one-tenth inch or less
for the lower deserts.

The snow level will rise above 9000 feet early this morning, fall
to around 6500 to 7000 feet for late tonight through Thursday,
rise to around 7500 feet for late Thursday night, then fall to
around 5000 feet for the weekend.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory until 11 AM PST Saturday for Orange County
     Coastal Areas-San Diego County Coastal Areas.

     Wind Advisory until 10 PM PST this evening for Orange County
     Coastal Areas-Orange County Inland Areas-San Bernardino and
     Riverside County Valleys-The Inland Empire-San Diego County
     Coastal Areas-San Diego County Valleys-Santa Ana Mountains
     and Foothills.

     Flood Watch through late tonight for San Diego County Coastal
     Areas-San Diego County Deserts-San Diego County Mountains-
     San Diego County Valleys.

     Flood Watch through this evening for Apple and Lucerne Valleys-
     Coachella Valley-Orange County Coastal Areas-Orange County
     Inland Areas-Riverside County Mountains-San Bernardino
     County Mountains-San Bernardino and Riverside County
     Valleys-The Inland Empire-San Gorgonio Pass near Banning-
     Santa Ana Mountains and Foothills.

     High Wind Warning until 3 PM PST Thursday for Apple and Lucerne
     Valleys-San Bernardino County Mountains.

PZ...Gale Warning until 4 PM PST this afternoon for Coastal Waters
     from San Mateo Point to the Mexican Border and out to 10 nm-
     Waters from San Mateo Point to the Mexican Border Extending
     10 to 60 nm out including San Clemente Island.

     Small Craft Advisory from 4 PM this afternoon to 4 AM PST
     Thursday for Coastal Waters from San Mateo Point to the
     Mexican Border and out to 10 nm-Waters from San Mateo Point
     to the Mexican Border Extending 10 to 60 nm out including
     San Clemente Island.

&&

PUBLIC...Martin
AVIATION/MARINE/BEACHES...KW

In the hours before

Local storm report, Dec 24, 9:42 AM PST, 1 hour 21 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
942 AM PST Wed Dec 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     Flood            4 E Wrightwood          34.37N 117.56W
12/24/2025                   San Bernardino     CA   Dept of Highways

            Car stuck in mud and flood waters at
            Stuveling St / Monte Vista Rd east of
            Wrightwood. Area has seen 1-2 inches of rain
            in the past 3 hours.

&&

CO
Local storm report, Dec 24, 10:34 AM PST, 29 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
1034 AM PST Wed Dec 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     Flood            2 NE Wrightwood         34.38N 117.61W
12/24/2025                   San Bernardino     CA   Dept of Highways

            Update to previous flood report from 2 NE
            Wrightwood. At SR-2 and Desert Front rd,
            there is a report of a flood on cardinal rd
            that has made it impossible to access.
            Update as of 10 AM 12/24: SR2 is closed
            between the HWY 2/SR138 interchange and
            SR2/Elm St in Wrightwood. Area has received
            4-5 inches in the past 6-hr.

&&

CO
Local storm report, Dec 24, 10:36 AM PST, 27 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
1036 AM PST Wed Dec 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     Flood            Devore                  34.22N 117.40W
12/24/2025                   San Bernardino     CA   Dept of Highways

            Road completely flooded with water over the
            bridge due to flooding and Levee brake on
            Glen Helen Pkwy and Cajon Blvd. Hard closure
            in place.

&&

LEV
Local storm report, Dec 24, 10:43 AM PST, 20 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
1043 AM PST Wed Dec 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 AM     Non-Tstm Wnd Gst 7 NNE Lytle Creek       34.35N 117.45W
12/24/2025  M80 MPH          San Bernardino     CA   Mesonet

            SCE Cajon Lookout Rd observation station
            reported an 80 mph wind gust at 10:10 am.

&&

LEV
Local storm report, Dec 24, 10:47 AM PST, 16 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
1047 AM PST Wed Dec 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     Non-Tstm Wnd Gst 2 NW Running Springs    34.23N 117.14W
12/24/2025  M74 MPH          San Bernardino     CA   Mesonet

            Mesonet station HHPC1 Heaps Peak RAWS.

&&

LEV
Local storm report, Dec 24, 10:51 AM PST, 12 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
1051 AM PST Wed Dec 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1008 AM     Non-Tstm Wnd Gst 5 ENE Yorba Linda       33.91N 117.74W
12/24/2025  M58 MPH          Orange             CA   Mesonet

            Mesonet station CQHC1 Chino Hills RAWS
            reported a max wind gust of 58 mph at 10:08
            am.

&&

LEV

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 2:17 AM PSTSmall Craft AdvisorySGX26 hr
Dec 24, 5:51 AM PSTFlash Flood Warning Considerable damage threatSGXSan Bernardino12 hr
Dec 24, 6:45 AM PSTFlash Flood Warning Considerable damage threatSGXSan Bernardino12 hr
Dec 24, 7:21 AM PSTAreal Flood AdvisorySGXSan Bernardino12 hr
Dec 24, 7:35 AM PSTAreal Flood AdvisorySGXSan Bernardino9 hr
Dec 24, 7:53 AM PSTFlash Flood Warning Considerable damage threatSGXSan Bernardino3 hr
Dec 24, 8:05 AM PSTFlash Flood Warning Considerable damage threatSGXSan Bernardino11 hr
Dec 24, 10:52 AM PSTAreal Flood AdvisorySGXOrange, Riverside, San Bernardino7 hr
Dec 24, 11:23 AM PSTSpecial Weather StatementSGXOrange52 min
Dec 24, 1:34 PM PSTFlash Flood Warning Considerable damage threatSGXSan Bernardino6 hr
Dec 24, 1:40 PM PSTAreal Flood AdvisorySGXOrange, Riverside, San Diego3 hr

Nearby

Flash Flood Warnings in California, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.